Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 42, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 31, 2021, 9:07 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 1, 2021, 8:52 AM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Waynoka (WANO2). The gauge peaked at 6.62 ft at Jun 1, 2021, 3:00 AM CDT.
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
148
WGUS84 KOUN 010207 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
907 PM CDT Mon May 31 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Cimarron River near Waynoka affecting Woodward, Major and Woods
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC093-151-153-011415-
/O.NEW.KOUN.FL.Y.0042.210601T0207Z-210602T0600Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 PM CDT Mon May 31 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Cimarron River near Waynoka.
* From this evening to late Tuesday night.
* At 8:30 PM CDT Monday the stage was 6.4 feet.
* Action stage is 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.5 feet early tomorrow
afternoon. It will then fall to 6.9 feet and begin rising again
Wednesday evening. It will rise to 7.0 feet Thursday morning. It
will then fall again and remain below flood stage.
* Impact...At 7.0 feet, Near bankfull conditions exist along the
river... and some overflows may occur over some low-lying areas
near the river. The river reach affected extends from near Freedom
upstream... to the U.S. Highway 281 crossing south of Little
Sahara State Park near Waynoka... to near Orienta in Major County.
&&
LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
3635 9850 3642 9885
$$
302 follow-up statements
150
WGUS84 KOUN 010647
FLSOUN
Flood Advisory
National Weather Service Norman OK
147 AM CDT Tue Jun 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Waynoka affecting Woodward, Major and Woods
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC093-151-153-011900-
/O.CON.KOUN.FL.Y.0042.000000T0000Z-210602T0600Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
147 AM CDT Tue Jun 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cimarron River near Waynoka.
* Until late tonight.
* At 1:30 AM CDT Tuesday the stage was 6.6 feet.
* Action stage is 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River will rise to 7.5 feet this
afternoon. It will then fall to 6.8 feet and begin rising again
tomorrow morning. It will rise to 7.2 feet Friday morning. It will
then fall again and remain below flood stage.
* Impact...At 7.0 feet, Near bankfull conditions exist along the
river... and some overflows may occur over some low-lying areas
near the river. The river reach affected extends from near Freedom
upstream... to the U.S. Highway 281 crossing south of Little
Sahara State Park near Waynoka... to near Orienta in Major County.
&&
LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
3635 9850 3642 9885
$$
11296
WGUS84 KOUN 011352
FLSOUN
Flood Advisory
National Weather Service Norman OK
852 AM CDT Tue Jun 1 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Cimarron River near Waynoka affecting Woodward, Major and Woods
Counties.
OKC093-151-153-011500-
/O.CAN.KOUN.FL.Y.0042.000000T0000Z-210601T1352Z/
/WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 AM CDT Tue Jun 1 2021
...The Flood Advisory for the Cimarron River near Waynoka has been
cancelled...
The Flood Advisory is cancelled for
the Cimarron River near Waynoka.
* At 8:30 AM CDT Tuesday the stage was 6.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River is falling, although another rise is
expected Wednesday night into Thursday, but is currently expected
to remain below 7.5 feet.
&&
LAT...LON 3674 9915 3677 9906 3647 9877 3639 9841
3635 9850 3642 9885
$$
.speg.What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 6:18 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 31, 6:18 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
618 PM CDT Mon May 31 2021
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 335 PM CDT Mon May 31 2021
A complex mesoscale pattern is ongoing this afternoon with 3
convectively-enhanced areas of ascent depicted on water vapor and
radar mosaic: 1) one across central Oklahoma, 2) one west of DFW,
and 3) one in the central Texas panhandle.
The expectation is the one centered near DFW will continue to move
to the east-southeast and the one across Texas panhandle border will
continue to move to the east. The stratiform area of the DFW one
will affect western north Texas and perhaps far southern Oklahoma.
The second area may affect areas near I-40 into this evening.
Confidence on it maintaining its intensity is low as thermodynamic
recovery ahead of this MCV is minimal/near zero in the wake of
the ongoing MCV. Nevertheless, at least some showers are possible
as this progresses eastward.
Generally dry conditons are expected on Tuesday as the trough axis
gradually moves to the east with northerly surface winds in its
wake. A few showers may occur across northern Oklahoma in proximity
of the trough and across the southeast Oklahoma as rain exits,
but overall convective coverage appears limited.
Mahale
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 335 PM CDT Mon May 31 2021
For Wednesday though Friday, an elongated PV anomaly/lowered mid-
level heights will be in place across the Southern Plains.
Therefore, at least low probabilities for showers and thunderstorms
will be present with a weakness in the upper level pattern. Overall,
it appears there will be more dry periods than wet periods. However,
there might be occasional enhancements of ascent in this period,
which will increase the chance of showers/storms (predictability is
low on when this may occur).
By late in the weekend into early next week, an upper-level low
across northern Mexico is progged to drift into the Southern Plains.
As a result, more widespread rain is likely during the period with
an attendant flooding risk.
Mahale
&&
.AVIATION...
(00Z TAFS)
Issued at 615 PM CDT Mon May 31 2021
A few showers will linger across parts of central and northern
Oklahoma this evening with IFR conditions at most sites. A few
sites that do not start that low will drop overnight. Some fog
will also be possible, for now will keep mainly in the 3 to 5
mile range, with a tempo at OKC/OUN of 2 miles toward morning.
Ceilings should rise to MVFR during the day, but may be a slow
process. Winds will be from the north/northeast at 10kts or less.
&&
.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021
No Upper Air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 70 57 77 / 50 10 10 20
Hobart OK 57 71 56 79 / 40 0 10 30
Wichita Falls TX 60 73 59 80 / 60 0 10 20
Gage OK 53 69 52 79 / 10 10 10 20
Ponca City OK 53 70 54 76 / 50 20 20 30
Durant OK 64 76 61 80 / 80 40 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
038>048-050>052.
TX...Flood Watch through Tuesday morning for TXZ086-089-090.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...30Hazardous weather outlook, May 31, 7:32 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 732 PM CDT Mon May 31 2021 OKZ004>048-050>052-TXZ083>090-020045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 732 PM CDT Mon May 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances will continue for the rest of the week into next weekend, mainly across southern Oklahoma and northern Texas. Organized severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:57 AM CDT | River Flood Advisory | OUN | Greer, Jackson | 69 min |
| Jun 1, 2:00 AM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 6 hr |
| Jun 1, 2:06 AM CDT | River Flood Warning | OUN | Greer, Jackson | 6 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.